I just began immunotherapy shots in October. The first few injections caused me extremely mild anaphylactic reactions (tightness in chest). My allergist decided to very very slowly increase my dosage to prevent this response from happening again. Here the weird part. I was sick in December and had to miss that week, then the holidays came and the clinic was closed (Xmas/new years) and wasn't open other days that week( they're only there 3 days). So all in all, I had to miss 3 wks of shots. When I returned to my regular schedule on jan 7th, the nurse gave me no increased dosage, just the one she had given on the last time I had shots. There was no immediate reaction that evening, but the following morning I awoke to full on allergy like swelling in my head. Sinuses, nasal passages, ears felt pressure...things I've not had a problem with in a long while. I immediately suspected the shot, as I had no symptoms of a viral infection- no mucus, no sore throat, no body aches, etc. I called my allergist and he said there was no way it could be the shot. I saw my family dr the next day and he told me that other than the swelling in my upper respiratory system, I didn't appear to be sick . He advised me to contact my allergist again and to left him know I wasn't sick.
Here's the craziest part of all- I saw my allergist on my regular Monday shot day, and ge examined me. He noted the upper respiratory swelling, and found it again to. Be unrelated to shots in his opinion. He then said the pressure in my head must be a migraine, and offered to refer me to a neurologist. My husband and I thought he was kidding. After a little more questioning, he decided to give me a 5 day/ 40 mg prednisone burst, and told me no shots that day. When I asked him why no shots, he said 'I don't want to make you feel worse'. But before he'd said it wasn't the shots! Very confused and disheartened that my allergic symptoms are back full force after being gone for so long. I take Zyrtec everyday as well as Flonase. I also take a quercetin supplement which is a natural antihistamine. I feel as though I'm covering all my allergy bases right now. Nothing changed except the fact that I missed shots and then got one.
The swelling in my nose and pressure in my head and ears hasn't budged with the prednisone. I can easily pop my ears, which are my most annoying symptoms, but it doesn't change the swollen, pressurized feeling. I had a recent Eustachian tube function test done by an audiologist that came back normal ( I really freak out about the ears). I'm not sure why all this swelling/pressure is going on. There's no indication of a viral infection or sinus infection. Anyone have any ideas about what might be going on? I'm following up with my allergist Monday, and seeing a sinus specialist (at the allergists suggestion) on January 28th. Thanks!View Thread